Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 131, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 30, 2016, 5:35 PM CDT for Winston County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 30, 2016, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WGUS54 KJAN 302235
FFWJAN
MSC159-310100-
/O.NEW.KJAN.FF.W.0131.160730T2235Z-160731T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 534 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN
HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOUISVILLE...NANIH WAIYA...MILLCREEK AND NOXAPATER.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3292 8894 3292 8896 3293 8897 3293 8925
3311 8922 3314 8922 3320 8893
$$
EEC1 follow-up statement
732
WGUS74 KJAN 302341
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT JUL 30 2016
MSC159-302351-
/O.CAN.KJAN.FF.W.0131.000000T0000Z-160731T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINSTON MS-
641 PM CDT SAT JUL 30 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WINSTON COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT.
LAT...LON 3292 8894 3292 8896 3293 8897 3293 8925
3311 8922 3314 8922 3320 8893
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:11 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 30, 4:11 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Jackson MS 411 PM CDT SAT JUL 30 2016 .SHORT TERM...TONIGHT THROUGH MONDAY...Scattered showers and thunderstorms are moving across the area this afternoon and this will continue into the early evening when most of the activity will diminish. Skies will become partly cloudy overnight with lows in the low/mid 70s. Expect very similar conditions on Sunday as today, with showers/thunderstorms developing by late morning and increasing in coverage by mid afternoon, as a weak short wave energy moves across the area. The models suggest slightly better mid-level lapse rates of around 6.0-6.5 c/km on Sunday, but little flow. Cant rule out a strong to possibly severe storm on Sunday, but will not put anything in the HWO at this time and let the mid shift further evaluate. Expect another quiet night Sunday into Monday with lows in the low/mid 70s once again. The global models increase heights slightly across the area on Monday, but with afternoon heating and PWATS above 2 inches over most of the area, expect another round of afternoon/early evening thunderstorms. Highs will climb into the low 90s across most of the area./15/ .LONG TERM...Tuesday through Friday...Under weak but general northerly flow aloft, ridging will subtly increase across the region through the course of the long term period. At the surface, high pressure will remain wedged into the forecast area front the east, resulting in weak southerly flow and a continued humid airmass over the CWA. Each afternoon will remain characterized by highs warming into the middle 90s, with isolated to scattered showers and thunderstorms. This convection will quickly dissipate around sunset each evening. A few clouds will remain present overnight, as lows fall into the middle 70s. Afternoon heat index values look to again creep into the 100-105 range across much of the forecast area, with indices across the Delta Region perhaps climbing up to around 108 Wednesday through Friday. /19/ && .AVIATION...Scattered showers and thunderstorms are moving across the area this afternoon, and any direct impact from a storm could certainly yield brief IFR flight cats and gusty winds at an affected airport. Otherwise, anticipate VFR conditions through the remainder of the afternoon, with CU bases generally from 3 to 6 kts and west to southwest winds at 5 to 15 mph. Convection should dissipate this evening with at least patchy MVFR flight cats, mainly due to vis restrictions, possible by daybreak Sunday. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 74 92 74 / 35 21 47 25 Meridian 94 73 94 73 / 35 23 49 27 Vicksburg 92 74 92 74 / 37 20 46 21 Hattiesburg 93 73 90 74 / 30 22 59 26 Natchez 93 73 90 74 / 33 20 54 22 Greenville 92 74 92 74 / 38 23 40 20 Greenwood 92 74 91 73 / 37 21 40 23 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 15/BB
Hazardous weather outlook, Jul 30, 3:05 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SAT JUL 30 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 312015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 305 PM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA FROM MONDAY THROUGH AT LEAST MIDWEEK. HEAT ADVISORIES MAY EVENTUALLY BE NECESSARY FOR PORTIONS OF THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 50 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 30, 2:51 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT SAT JUL 30 2016 MSZ039-302015- NOXUBEE MS- 251 PM CDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOXUBEE COUNTY UNTIL 315 PM CDT... AT 251 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MACON...OR 19 MILES NORTHEAST OF PRESTON...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PAULETTE AROUND 305 PM CDT. PRAIRIE POINT AND COOKSVILLE AROUND 315 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHUQUALAK. LAT...LON 3294 8835 3294 8861 3314 8864 3319 8832 TIME...MOT...LOC 1951Z 264DEG 26KT 3305 8857 17
Special weather statement, Jul 30, 2:54 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT SAT JUL 30 2016
MSZ042-043-302030-
MADISON MS-YAZOO MS-
254 PM CDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YAZOO AND NORTH
CENTRAL MADISON COUNTIES UNTIL 330 PM CDT...
AT 254 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BENTON...OR 12 MILES SOUTHEAST OF YAZOO CITY...MOVING EAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VAUGHAN AND WAY AROUND 315 PM CDT.
LAT...LON 3289 9001 3289 9000 3267 8997 3271 9030
3286 9032 3290 9002
TIME...MOT...LOC 1954Z 268DEG 28KT 3278 9021
17Special weather statement, Jul 30, 3:57 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 357 PM CDT SAT JUL 30 2016 MSZ043-044-302130- LEAKE MS-MADISON MS- 357 PM CDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEAKE AND EAST CENTRAL MADISON COUNTIES UNTIL 430 PM CDT... AT 357 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FARMHAVEN...OR 12 MILES WEST OF CARTHAGE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CARTHAGE AROUND 420 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDWATER. LAT...LON 3268 8984 3279 8983 3285 8953 3265 8953 TIME...MOT...LOC 2057Z 267DEG 27KT 3272 8975 17
Special weather statement, Jul 30, 4:10 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SAT JUL 30 2016
MSZ043-049-302145-
MADISON MS-RANKIN MS-
410 PM CDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND EAST
CENTRAL MADISON COUNTIES UNTIL 445 PM CDT...
AT 410 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CANTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FARMHAVEN AROUND 430 PM CDT.
LAT...LON 3261 8976 3261 8977 3260 8977 3260 8978
3259 8978 3249 8976 3252 9002 3265 9001
3267 8975 3262 8975
TIME...MOT...LOC 2110Z 267DEG 26KT 3258 8997
17Special weather statement, Jul 30, 4:27 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 427 PM CDT SAT JUL 30 2016 MSZ037-044-302200- ATTALA MS-LEAKE MS- 427 PM CDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE AND SOUTHEASTERN ATTALA COUNTIES UNTIL 500 PM CDT... AT 427 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SINGLETON...OR 10 MILES SOUTH OF KOSCIUSKO...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SINGLETON AROUND 435 PM CDT. SMYRNA AROUND 440 PM CDT. RENFROE AROUND 450 PM CDT. LAT...LON 3288 8967 3298 8965 3301 8939 3275 8941 TIME...MOT...LOC 2127Z 276DEG 20KT 3291 8959 17
Special weather statement, Jul 30, 5:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 503 PM CDT SAT JUL 30 2016 MSZ038-302230- WINSTON MS- 503 PM CDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WINSTON COUNTY UNTIL 530 PM CDT... AT 503 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER CENTER RIDGE...OR OVER LOUISVILLE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MILLCREEK AROUND 515 PM CDT. LAT...LON 3301 8912 3315 8914 3323 8885 3298 8883 TIME...MOT...LOC 2203Z 262DEG 22KT 3309 8903 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:05 PM CDT | Special Weather Statement | JAN | Bolivar | 40 min |
| Jul 30, 11:58 AM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Jul 30, 12:43 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | JAN | Clay | 33 min |
| Jul 30, 2:51 PM CDT | Special Weather Statement | JAN | Noxubee | 24 min |
| Jul 30, 2:54 PM CDT | Special Weather Statement | JAN | Madison | 36 min |
| Jul 30, 3:57 PM CDT | Special Weather Statement | JAN | Leake | 33 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Jul 30, 4:27 PM CDT | Special Weather Statement | JAN | Leake | 33 min |
| Jul 30, 5:03 PM CDT | Special Weather Statement | JAN | Winston | 27 min |
| Jul 30, 6:55 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.